MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SIMPLICITY PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SIMPLICITY PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Explant date: not applicable as the iol was not explanted.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Report received indicating the cartridge of the dcb00 (preloaded device) cracked as the intraocular lens (iol) was being inserted into the left eye.Surgeon noticed the tip was cracked while inserting.The iol was placed in another cartridge and was inserted in the eye with no problems.No incision enlargement required.The iol remains implanted.No further information was provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: 01/23/2021.Section h3: device returned to manufacturer: yes.Device evaluation the plunger and pushrod was observed in advanced position.Residues of lubricant material was observed on cartridge.The cartridge tip was observed deformed and crack.The lens was not returned, its still implanted.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported as cartridge crack was not verified, tip deformed/crack was verified.A product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11098757
Report Number2648035-2020-00975
Device Sequence Number11670249
Product Code HQL
UDI-Device Identifier05050474636262
UDI-Public(01)05050474636262(17)230925
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2021
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1